Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 342, NWS Jackson, MS

September 9, 2019Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 9, 2019, 6:08 PM CDT for Madison County, Yazoo County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2019, 6:08 PM CDT (23:08 UTC)
Expired
Sep 9, 2019, 6:36 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 71 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 6:08 PM CDTTSTM WND DMG4 Nne Livingston, MSTREE DOWN AT STOKES ROAD AND CLOUD ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

055 
WUUS54 KJAN 092308
SVRJAN
MSC089-163-100015-
/O.NEW.KJAN.SV.W.0342.190909T2308Z-190910T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
608 PM CDT Mon Sep 9 2019

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Eastern Yazoo County in central Mississippi...
  Central Madison County in central Mississippi...

* Until 715 PM CDT.

* At 608 PM CDT, a severe thunderstorm was located near Myrleville,
  or 12 miles northwest of Canton, moving north at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Benton around 630 PM CDT.

Other locations impacted by this severe thunderstorm include Eden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3300 9032 3293 9010 3288 8997 3288 8994
      3260 9007 3256 9034 3301 9044 3301 9036
      3302 9034
TIME...MOT...LOC 2308Z 170DEG 17KT 3272 9022 

HAIL...0.75IN
WIND...60MPH
 
$$

19
1 follow-up statement
687 
WWUS54 KJAN 092336
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
636 PM CDT Mon Sep 9 2019

MSC089-163-092346-
/O.CAN.KJAN.SV.W.0342.000000T0000Z-190910T0015Z/
Yazoo MS-Madison MS-
636 PM CDT Mon Sep 9 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN YAZOO AND CENTRAL
MADISON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, gusty winds are 
still possible with this thunderstorm.

LAT...LON 3300 9032 3293 9010 3288 8997 3288 8994
      3260 9007 3256 9034 3301 9044 3301 9036
      3302 9034
TIME...MOT...LOC 2334Z 170DEG 17KT 3285 9025 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:45 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Sep 9, 3:45 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
345 PM CDT Mon Sep 9 2019

.DISCUSSION...

This evening through tomorrow...

Afternoon thunderstorm activity has been restricted to the
southern and western portions of the region as the ArkLaMiss
remains on the western periphery of a steep and stagnant ridge
centered over the SE United States. Scattered strong storms will
continue to be possible in these areas through the rest of the
afternoon and into the early evening hours. The main threats with
any strong storms will be gusty winds with a secondary threat of
small hail. Storms will subside as we loose day time heating. The
heat threat was removed from the HWO for the rest of the afternoon
due to the storm coverage in the areas with the highest heat
indices. Lows tonight will fall into the lower 70s areawide.

Although temperatures tomorrow will increase to well above average
at most locations, they will remain a few degrees cooler than days
previous. Thus, no heat wording is the HWO is expected to be
needed. Expect highs to top out in the mid 90s. The overall
synoptic pattern will remain relatively unchanged with the region
remaining on the western periphery of the steep ridge. Southerly
flow will help to increase moisture in the southern portions of
our region tomorrow. Storms chances will be best along and south
of the I-20 corridor tomorrow afternoon.

Tuesday night through the weekend...

Hot conditions will continue through the end of the week as ridging
remains across the southeast. Highs each day will top out mainly in
the mid 90s. Dewpoints should be low enough to keep heat index
values below 100 for most locations. There could be an isolated
shower or storm during peak heating, but it looks like most
locations will remain dry through the week.

Looking to the weekend, a weak cold front will approach the region
from the north, but will most likely not make it this far south.
Chances for showers and storms will be better this weekend,
especially across the south in association with a westward moving
disturbance in the Gulf. Highs will be just a tad cooler with better
coverage of clouds/convection, ranging from the upper 80s to the
lower 90s. /27/

&&

.AVIATION...
18Z TAF discussion:

VFR conditions will continue to persist at most TAF sites
throughout the 24hr TAF period. Scattered thunderstorms will be
possible this afternoon into early evening near our southern and
western most sites. This prompted the additions of VCTS at KGLH,
KJAN, KHKS, KPIB, and KHBG. Visbys will be impacted at any site
that is impacted by an afternoon storm. Coverage of storms should
begin to decrease by 00z and widespread VFR will prevail through
the rest of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  94  72  93 /  25   8   4   9
Meridian      73  95  71  94 /  15   8   5   9
Vicksburg     74  96  72  95 /  42  10   5   7
Hattiesburg   73  92  72  94 /  21  14   5  11
Natchez       73  93  73  93 /  42  12   5   9
Greenville    73  96  72  95 /  31  13   5   6
Greenwood     73  95  72  94 /   6  13   5   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JPM3
Hazardous weather outlook, Sep 9, 3:12 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
312 PM CDT Mon Sep 9 2019

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
102015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
312 PM CDT Mon Sep 9 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

3

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Sep 9, 5:24 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
524 PM CDT Mon Sep 9 2019

MSZ043>045-048>051-092300-
Scott MS-Newton MS-Neshoba MS-Hinds MS-Leake MS-Rankin MS-Madison MS-
524 PM CDT Mon Sep 9 2019

...GUSTY WINDS WILL AFFECT SOUTHERN LEAKE...NORTHEASTERN RANKIN...
NORTHERN NEWTON...NORTHERN SCOTT...CENTRAL HINDS...SOUTHERN NESHOBA
AND MADISON COUNTIES UNTIL 600 PM CDT...

At 522 PM CDT, Meteorologists were tracking strong outflow winds
along a line extending from Duffee, to 6 miles southwest of
Conehatta, to near Leesburg, to Ridgeland, to near Jackson, to near
Byram. Movement was northwest at 30 mph.

Strong gusty winds in excess of 40 mph will be possible.

Gusty winds will affect...
  Jackson, Madison, Ridgeland and Leesburg around 525 PM CDT.
  Clinton, Pisgah, Gluckstadt and Ludlow around 530 PM CDT.
  Raymond, Annandale and Goshen Springs around 535 PM CDT.
  Harperville, House, Pocahontas and Hillsboro around 540 PM CDT.
  Farmhaven around 545 PM CDT.
  Neshoba, Flora, Bolton, Brownsville and Bethsaida around 550 PM
  CDT.
  Sharon and Tuscola around 555 PM CDT.
  Edwards and Dixon around 600 PM CDT.

Other locations impacted by these storms include Lena, Tucker, Walnut
Grove, Sebastopol and Standing Pine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3244 8961 3241 9011 3236 9021 3213 9037
      3230 9068 3234 9065 3234 9063 3237 9064
      3251 9056 3250 9052 3259 9044 3258 9040
      3266 9028 3267 9020 3270 9013 3272 9002
      3274 8892 3241 8891
TIME...MOT...LOC 2222Z 137DEG 26KT 3250 8892 3241 8936 3247 8975 3242
9013 3234 9025 3218 9034

19
Special weather statement, Sep 9, 5:38 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
538 PM CDT Mon Sep 9 2019

ARZ074-075-LAZ007-008-092315-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
538 PM CDT Mon Sep 9 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES...NORTHEASTERN MOREHOUSE AND NORTH
CENTRAL WEST CARROLL PARISHES UNTIL 615 PM CDT...

At 538 PM CDT, Meteorologists were tracking a strong thunderstorm 8
miles southeast of Parkdale, or 8 miles east of Wilmot, moving north
at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Parkdale around 610 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3313 9156 3313 9132 3297 9135 3295 9141
      3292 9153 3300 9155
TIME...MOT...LOC 2238Z 170DEG 10KT 3305 9143

19
Special weather statement, Sep 9, 5:42 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
542 PM CDT Mon Sep 9 2019

MSZ042-092315-
Yazoo MS-
542 PM CDT Mon Sep 9 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YAZOO COUNTY UNTIL
615 PM CDT...

At 541 PM CDT, Meteorologists were tracking a strong thunderstorm
near Phoenix, or 17 miles southwest of Yazoo City, moving northwest
at 10 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of southwestern Yazoo
County, including the following locations... Satartia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3269 9070 3266 9069 3267 9066 3269 9066
      3270 9068 3279 9060 3266 9037 3258 9045
      3254 9047 3252 9052 3253 9058 3255 9059
      3254 9065 3259 9066 3259 9069 3262 9069
      3262 9072 3263 9070 3264 9069 3266 9073
TIME...MOT...LOC 2241Z 116DEG 9KT 3263 9056

DC
Special weather statement, Sep 9, 5:45 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
545 PM CDT Mon Sep 9 2019

MSZ049-092330-
Rankin MS-
545 PM CDT Mon Sep 9 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY UNTIL 630
PM CDT...

At 545 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pelahatchie, or 7 miles east of Brandon, moving northwest at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Brandon around 605 PM CDT.
  Pearl and Fannin around 615 PM CDT.
  Flowood around 625 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3228 9018 3229 9015 3231 9016 3232 9015
      3234 9011 3236 9011 3236 9010 3238 9010
      3240 9007 3243 9007 3244 9004 3248 9001
      3249 8998 3230 8973 3226 8973 3213 8988
TIME...MOT...LOC 2245Z 130DEG 19KT 3225 8988

19
Special weather statement, Sep 9, 5:47 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Jackson MS
547 PM CDT Mon Sep 9 2019

LAZ007-092330-
Morehouse LA-
547 PM CDT Mon Sep 9 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOREHOUSE PARISH
UNTIL 630 PM CDT...

At 547 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bastrop, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Beekman around 605 PM CDT.

Other locations impacted by this storm include Collinston and Mer
Rouge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3300 9207 3301 9207 3301 9178 3270 9174
      3267 9193 3298 9208
TIME...MOT...LOC 2247Z 166DEG 17KT 3283 9188

19
Special weather statement, Sep 9, 6:05 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
605 PM CDT Mon Sep 9 2019

MSZ035-041>045-051-092345-
Sharkey MS-Newton MS-Neshoba MS-Humphreys MS-Leake MS-Yazoo MS-
Madison MS-
605 PM CDT Mon Sep 9 2019

...GUSTY WINDS WILL AFFECT LEAKE...NORTHWESTERN NEWTON... NORTHERN
YAZOO...SOUTHERN HUMPHREYS...NESHOBA...NORTHEASTERN SHARKEY AND
NORTHEASTERN MADISON COUNTIES UNTIL 645 PM CDT...

At 603 PM CDT, Meteorologists were tracking strong outflow winds
along a line extending from near Herbert Springs, to near Neshoba,
to 6 miles southwest of Madden, to 7 miles east of Farmhaven, to
near Way, to near Yazoo City, to near Holly Bluff. Movement was
north at 20 mph.

Winds in excess of 40 mph will be possible.

Gusty winds will affect...
  Yazoo City, Way and Holly Bluff around 610 PM CDT.
  Vaughan around 620 PM CDT.
  Cameron around 625 PM CDT.
  Anguilla and Camden around 630 PM CDT.
  Philadelphia, Carthage, Edinburg, Thomastown, Midnight and Nitta
  Yuma around 640 PM CDT.
  Nanih Waiya, Pearl River, Renfroe, Singleton and Burnside around
  645 PM CDT.

Other locations impacted by these storms include Eden, Tucker, Walnut
Grove, Louise, Redwater and Standing Pine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3254 8915 3255 8932 3258 8932 3258 8950
      3280 9044 3278 9075 3306 9088 3307 9049
      3288 8997 3288 8973 3293 8973 3293 8892
      3259 8892
TIME...MOT...LOC 2303Z 170DEG 18KT 3264 8893 3258 8918 3261 8941 3268
8969 3272 9000 3288 9046 3287 9069

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:13 PM CDTSpecial Weather StatementJANHumphreys32 min
Sep 9, 1:51 PM CDTSpecial Weather StatementJANSimpson24 min
Sep 9, 2:31 PM CDTSpecial Weather StatementJANJones44 min
Sep 9, 2:35 PM CDTSpecial Weather StatementJANLincoln40 min
Sep 9, 2:44 PM CDTSpecial Weather StatementJANJefferson Davis31 min
Sep 9, 2:47 PM CDTSpecial Weather StatementJANLawrence43 min
Sep 9, 2:50 PM CDTSpecial Weather StatementJANJones40 min
Sep 9, 3:03 PM CDTSpecial Weather StatementJANJones42 min
Sep 9, 3:12 PM CDTSpecial Weather StatementJANForrest48 min
Sep 9, 3:29 PM CDTSpecial Weather StatementJANLincoln31 min
Sep 9, 3:31 PM CDTSpecial Weather StatementJANJones44 min
Sep 9, 3:48 PM CDTSpecial Weather StatementJANCovington27 min
Sep 9, 3:55 PM CDTSevere Thunderstorm WarningJANSmith65 min
Sep 9, 3:57 PM CDTSpecial Weather StatementJANClaiborne33 min
Sep 9, 4:00 PM CDTSpecial Weather StatementJANJefferson Davis30 min
Sep 9, 4:06 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence39 min
Sep 9, 4:09 PM CDTSevere Thunderstorm WarningJANSimpson66 min
Sep 9, 4:15 PM CDTSpecial Weather StatementJANWarren30 min
Sep 9, 4:32 PM CDTSpecial Weather StatementJANAdams43 min
Sep 9, 4:44 PM CDTSevere Thunderstorm WarningJANRankin, Smith61 min
Sep 9, 4:45 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence45 min
Sep 9, 5:12 PM CDTSpecial Weather StatementJANRankin, Scott48 min
Sep 9, 5:24 PM CDTSpecial Weather StatementJANHinds, Madison36 min
Sep 9, 5:42 PM CDTSpecial Weather StatementJANYazoo33 min
Sep 9, 5:45 PM CDTSpecial Weather StatementJANRankin45 min
Sep 9, 6:05 PM CDTSpecial Weather StatementJANLeake, Neshoba40 min
Sep 9, 6:10 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo65 min
Sep 9, 6:20 PM CDTSpecial Weather StatementJANIssaquena40 min
Sep 9, 6:30 PM CDTSpecial Weather StatementJANWashington30 min
Sep 9, 6:54 PM CDTSpecial Weather StatementJANIssaquena51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.